Cause of Raynaud's Phenomenon

The exact cause of Raynaud's phenomenon is still unknown. There are certain risk factors, however, that can increase the chances of developing it, including diabetes, thyroid disease, and stroke. Stress may also play a significant role, as can certain drugs or certain occupations. Finding the cause or causes of Raynaud's syndrome continues to be an active area of research.

What Is the Raynaud's Cause?

No one knows the exact cause of Raynaud's phenomenon and why there is a sudden spasmodic contraction of the small blood vessels when exposed to cold. Finding the cause or causes of Raynaud's syndrome continues to be an active area of Raynaud's research.
 

Risk Factors That Cause Raynaud's Phenomenon

While not a cause of Raynaud's, certain factors can increase a person's chances of developing it. Risk factors for Raynaud's phenomenon include people with:
 
Stress may also play a role in developing Raynaud's. During stressful conditions, the body releases chemicals that can trigger symptoms typically seen in the disorder.
 
Certain drugs are associated with Raynaud's phenomenon as well, including:
 
People in certain occupations may be more vulnerable to secondary Raynaud's phenomenon. For example, workers in the plastics industry (who are often exposed to vinyl chloride) can develop a scleroderma-like illness, of which Raynaud's phenomenon can be a part. Workers who operate vibrating tools can develop a type of Raynaud's phenomenon called vibration-induced white finger.
 
Keep in mind, however, that most people who have known Raynaud's risk factors do not get Raynaud's phenomenon. On the other hand, many who do get the disease have none of these risk factors.
 

Information about Raynaud's

Referring Pages:
Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2017 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.